Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 73, NWS Austin/San Antonio, TX

July 6, 2025Maverick County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2025, 8:15 PM CDT for Maverick County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2025, 8:15 PM CDT (01:15 UTC)
Expired
Jul 6, 2025, 11:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Maverick County, TX

The radar

The Laughlin AFB radar (KDFX), 78 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1951 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

202 
WGUS54 KEWX 070115
FFWEWX
TXC323-070400-
/O.NEW.KEWX.FF.W.0073.250707T0115Z-250707T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
815 PM CDT Sun Jul 6 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Central Maverick County in south central Texas...

* Until 1100 PM CDT.

* At 815 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 2 inches of rain have 
  fallen. Additional rainfall amounts of 1 to 2 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Eagle Pass, El Indio, Chula Vista, Rosita, Eidson Road and Las 
  Quintas Fronterizas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 2848 10037 2849 10034 2850 10033 2851 10039
      2855 10041 2858 10040 2861 10045 2864 10045
      2864 10046 2866 10050 2871 10051 2873 10051
      2873 10040 2849 10025 2847 10036

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:55 PM CDT, 1 hour 20 minutes earlier. Its key messages:

  • Threat of Flash Flooding from slow moving and repeat heavy rains continues through this evening. The Flood Watch for the Hill Country and I-35 Corridor remains in effect until 10 PM CDT.
  • Rain chances continue on Monday and Tuesday.
  • Eventually trending seasonably drier and warmer this coming week.
Area forecast discussion, Jul 6, 6:55 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
655 PM CDT Sun Jul 6 2025

...New AVIATION...

.KEY MESSAGES...

- Threat of Flash Flooding from slow moving and repeat heavy
  rains continues through this evening. The Flood Watch for the
  Hill Country and I-35 Corridor remains in effect until 10 PM
  CDT.

- Rain chances continue on Monday and Tuesday.

- Eventually trending seasonably drier and warmer this coming week.

&&

.UPDATE...
With ongoing showers and thunderstorms we have extended the
Flood Watch until 10 pm.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 230 PM CDT Sun Jul 6 2025

A mid level MCV and unusually moist airmass, with PWs of 1.7 to
2.4 inches, remain in place over our area. We're seeing showers
and thunderstorms develop across the CWA and expect this to
continue until this evening. With the high PW and slow cell
motion, locally heavy rain will be possible. A Flood Watch
remains in effect for the Hill Country and I-35 Corridor.
Rainfall amounts of 2 to 4 inches are expected with isolated
amounts up to 10 inches possible. This rain will aggravate
ongoing flooding and likely create new flooding as soils are
saturated making runoff more rapid. The heaviest rain is
expected over the Hill Country to along the I-35 corridor. The
MCV will weaken some by Monday with only a slight decrease in
moisture/PWs. Showers and thunderstorms may be less focused and
have only slight chances on Monday. The clouds and rain areas
will keep daytime temperatures below to well below average.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 230 PM CDT Sun Jul 6 2025

The mid level feature will be replaced by an inverted trough
moving onto the Texas coast Tuesday keeping moisture levels
elevated. The blended guidance has caught on to the trends of
the last several model runs and indicates low chances of showers
and thunderstorms Tuesday afternoon and again Wednesday
afternoon. This will spread from the Coastal Plains to the Hill
Country. The blended model solution shows the subtropical ridge
building over the region over the latter part of the week
bringing dry and warmer weather.

&&

.AVIATION...
(00Z TAFS)
Issued at 645 PM CDT Sun Jul 6 2025

Continued with PROB30s to account for uncertainty with extent of -TSRA
timing and continued coverage over I-35 sites. Any storm that forms
would bring extreme rainfall rates and a reduction in visibilities.
Winds should remain southeasterly at about 10 kts through the evening
before falling to less than 5 kts overnight. Have kept vicinity
showers as well into the overnight hours. MVFR ceilings return by
9-10Z Monday morning and stick around through late morning Monday.
VFR conditions look to return in the afternoon. For KDRT expect VCSH
until 01Z. Afterwhich VFR conditions with no precip look to continue
with MVFR conditions possible after 14Z but not confident enough to
mention in this TAF forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  92  74  93 /  30  20   0  20
Austin Bergstrom Intl Airport  75  91  74  93 /  30  20   0  20
New Braunfels Muni Airport     74  92  73  93 /  30  20   0  20
Burnet Muni Airport            73  89  72  90 /  20  20   0  10
Del Rio Intl Airport           77  94  76  95 /  10  10   0   0
Georgetown Muni Airport        74  90  74  91 /  20  20   0  10
Hondo Muni Airport             74  90  73  91 /  20  10   0  10
San Marcos Muni Airport        75  92  73  93 /  30  20   0  20
La Grange - Fayette Regional   75  91  74  92 /  10  30   0  30
San Antonio Intl Airport       76  91  75  92 /  30  10   0  20
Stinson Muni Airport           76  93  74  94 /  30  10   0  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM CDT this evening for Bandera-Bastrop-Bexar-
Blanco-Burnet-Caldwell-Comal-Gillespie-Guadalupe-Hays-Kendall-Kerr-
Lee-Llano-Medina-Travis-Williamson.

&&

Short-Term...05
Long-Term...05
Aviation...CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:12 PM CDTAreal Flood AdvisoryEWXComal, Guadalupe, Hays3 hr
Jul 6, 7:30 PM CDTRiver Flood WarningEWXWilliamson8 hr
Jul 6, 7:37 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal, Guadalupe4 hr
Jul 6, 7:54 PM CDTAreal Flood AdvisoryEWXAtascosa, Frio4 hr
Jul 6, 11:46 PM CDTFlood WatchEWXBandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 14 more19 hr
Jul 7, 6:52 AM CDTAreal Flood AdvisoryEWXBurnet, Llano3 hr
Jul 7, 7:35 AM CDTRiver Flood WarningEWXLlano13 hr
Jul 7, 7:39 AM CDTFlash Flood Warning Considerable damage threatEWXLlano5 hr
Jul 7, 8:09 AM CDTAreal Flood AdvisoryEWXBurnet3 hr
Jul 7, 8:23 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet5 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.